Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 97, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2022, 3:24 PM EDT for Towns County, Union County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2022, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 2, 2022, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 145 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WUUS52 KFFC 021924
SVRFFC
GAC281-291-022000-
/O.NEW.KFFC.SV.W.0097.220602T1924Z-220602T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
324 PM EDT Thu Jun 2 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Towns County in northeastern Georgia...
Northeastern Union County in north central Georgia...
* Until 400 PM EDT.
* At 324 PM EDT, a severe thunderstorm was located over Blairsville,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hiawassee, Blairsville, Young Harris, Brasstown Bald, Track Rock,
Gumlog, Macedonia and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3491 8372 3481 8379 3489 8403 3499 8404
3499 8375
TIME...MOT...LOC 1924Z 277DEG 19KT 3491 8396
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
945
WWUS52 KFFC 021953
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Thu Jun 2 2022
GAC281-291-022003-
/O.EXP.KFFC.SV.W.0097.000000T0000Z-220602T2000Z/
Towns GA-Union GA-
353 PM EDT Thu Jun 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TOWNS AND NORTHEASTERN
UNION COUNTIES WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm
through 415 PM.
LAT...LON 3491 8372 3481 8379 3489 8403 3499 8404
3499 8375
TIME...MOT...LOC 1953Z 231DEG 20KT 3495 8380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 2, 3:15 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Thu Jun 2 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Friday Night/... The portion of the CWA roughly along and north of I-85 remains outlooked in a Marginal Risk for severe storms, and this risk has already been realized this afternoon as scattered strong storms have occurred across far north GA, along with a severe thunderstorm. Storms have posed a damaging wind threat evidenced by SPC mesoanalysis DCAPE of 1000+ J/kg, though radar and MRMS data have also indicated small hail in these storms. SBCAPE of 2000-2500 J/kg is currently analyzed across the Marginal Risk area and instability will continue to increase as insolation persists through the rest of the afternoon. A weak cold front is slowly advancing across the central portion of TN, but with virtually no upper-level support, effective bulk shear is essentially non- existent area-wide. Coverage of showers and storms will decrease within a few hours following sunset as instability drops off; that said, there is always the potential for a few persistent late-night storms driven by outflow boundary collisions from earlier convection. Isolated showers could begin around 12z (perhaps earlier) across northwest GA tomorrow morning thanks to a 500 mb disturbance passing over the TN Valley and the aforementioned cold front migrating south into north GA. Scattered showers and thunderstorms will occur tomorrow afternoon and evening mainly south of I-85 as the front and main moisture axis shift south. Similar to what has occurred today, severe thunderstorms should remain isolated in nature with damaging wind gusts and small hail the primary threats. Martin .LONG TERM /Saturday through Thursday/... On Saturday morning, the cold front moving southward through Georgia during the short term period is expected to have cleared the forecast area to the southeast. Mid-range models continue to trend towards better agreement with the handling of the synoptic pattern during the weekend. While relatively "cooler" and drier northwesterly flow will set up behind the front, surface high pressure developing over much of the eastern CONUS will allow for temperatures to quickly moderate to near normal values. Afternoon highs on Saturday and Sunday are thus expected to range from the mid 80s in north Georgia to the low 90s in central Georgia. The latest ECMWF and GFS solutions are in agreement with the front being positioned near the Florida panhandle on Saturday morning and indicating that it will stall across the northern Gulf. The movement of this front will influence the motion of the tropical low pressure system moving northeastward across the Gulf of Mexico on Saturday. With the front pushing well to the south of the forecast area, the center of the low should stay well to the south of Georgia. While some discrepancies remain with respect to exact timing and track of the low, it is expected to pass over the southern Florida Peninsula late Saturday before moving into the Atlantic Ocean on Sunday. Little to no impacts from this system are expected to the forecast area at this time. Some moisture on the north and west side of this low could overspread the frontal boundary and overlap southeast Georgia. This would allow for isolated to scattered showers and thunderstorms in portions of east-central Georgia on Saturday afternoon. Diurnally driven convection will lead to the possibility of isolated to scattered showers and thunderstorms on Sunday through midweek as low-level moisture gradually returns. The highest chances will be across the far northern tier in the afternoon hours each day. Temperatures will also gradually warm through midweek, with highs increasing a couple of degrees with each afternoon. Temperatures in the upper 90s will be possible in central Georgia on Wednesday and Thursday. Heat index values in this area could also approach heat advisory criteria, which will need to be monitored as we get closer in time. Guidance also continues to indicate a weak frontal boundary will push into the area Tuesday into Wednesday, becoming diffuse over the area later in the week. King && .AVIATION... 18Z Update... Isolated showers and a few thunderstorms have developed across north and central GA. Have VCSH prevailing at all sites besides AHN (which has VCSH starting at 20z). Have a TEMPO at ATL from 22z-01z for -TSRA. SCT Cu around 5 kft expected through the afternoon. Mid-level and high clouds are expected overnight with the possibility of patchy MVFR cigs around the metro Atlanta TAF sites. For now, advertising SCT030 through early morning, giving way to another afternoon Cu field. Winds will be W to NW through the period between 5-10 kts. //ATL Confidence...18Z Update... Low to medium confidence on -TSRA at metro sites, as well as early morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 67 89 64 86 / 30 30 20 10 Atlanta 69 86 66 86 / 40 30 5 10 Blairsville 61 80 57 80 / 30 20 0 5 Cartersville 66 83 61 86 / 40 20 0 5 Columbus 68 90 67 89 / 30 30 20 20 Gainesville 67 85 64 84 / 30 30 5 5 Macon 67 92 65 90 / 30 30 20 20 Rome 67 85 60 87 / 40 20 0 5 Peachtree City 67 87 64 86 / 40 30 10 10 Vidalia 72 95 69 88 / 20 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 2, 1:18 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 118 PM EDT Thu Jun 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 118 PM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A cold front will drop south across portions of northern Georgia today. Scattered thunderstorms are expected along and ahead of the frontal passage. Strong to isolated severe storms are possible, mainly north of the Interstate 85 corridor this afternoon and evening. The primary severe weather hazard will be damaging wing gusts. All thunderstorms will be capable of producing frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will be possible across central and portions of north Georgia on Friday afternoon, mainly along and south of the I-85 corridor. A few storms could become strong to severe, mainly along and south of a Macon to Columbus line. Isolated to scattered thunderstorms will be possible in east- central Georgia on Saturday afternoon, and across portions of north and central Georgia each afternoon from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 2, 2:06 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Thu Jun 2 2022
GAZ005>007-012-013-019-020-021830-
Gilmer GA-Gordon GA-Bartow GA-Pickens GA-Murray GA-Floyd GA-
Fannin GA-
206 PM EDT Thu Jun 2 2022
...Strong thunderstorms will impact portions of Gilmer, southeastern
Murray, east central Floyd, central Gordon, northwestern Pickens,
northwestern Fannin and northwestern Bartow Counties through 230 PM
EDT...
At 205 PM EDT, a line of strong thunderstorms extended from near Big
Frog Mountain to Mountaintown to near Audubon to near Calhoun to
near Shannon, and moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Ellijay, Blue Ridge, Adairsville, East Ellijay,
Plainville, Shannon, Ranger, Pinson, Jones Mill, Higdon, Redbud,
Folsom, Cohutta Wilderness, Epworth, Conasauga Lake, Mineral Bluff,
Cherry Log and Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8424 3473 8431 3457 8450 3430 8497
3430 8526 3446 8500 3457 8484 3478 8469
3499 8459
TIME...MOT...LOC 1805Z 264DEG 21KT 3496 8451 3477 8456 3458 8477 3447
8493 3436 8512
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 2:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT Thu Jun 2 2022
GAZ012-020-021900-
Gordon GA-Bartow GA-
232 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southeastern Gordon
and northeastern Bartow Counties through 300 PM EDT...
At 232 PM EDT, a strong thunderstorm was over Folsom, or 7 miles
southeast of Calhoun, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Adairsville, White, Fairmount, Sonoraville, Pine Log, Folsom and
Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3447 8465 3446 8465 3444 8466 3435 8465
3427 8473 3437 8494 3446 8491 3449 8466
TIME...MOT...LOC 1832Z 280DEG 17KT 3441 8487
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 2:39 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Thu Jun 2 2022
GAZ006-008-021915-
Union GA-Fannin GA-
239 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of west central Union
and northeastern Fannin Counties through 315 PM EDT...
At 239 PM EDT, a strong thunderstorm was over Blue Ridge, moving east
at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Morganton, Hemp, Mineral Bluff, Hurst, Loving and Jones
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3486 8404 3477 8409 3484 8435 3484 8438
3491 8439 3495 8414
TIME...MOT...LOC 1839Z 273DEG 23KT 3486 8432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 2:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Thu Jun 2 2022
GAZ004-005-021930-
Whitfield GA-Murray GA-
253 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Murray
and northeastern Whitfield Counties through 330 PM EDT...
At 253 PM EDT, a strong thunderstorm was near Dawnville, or 8 miles
northeast of Dalton, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Chatsworth, Eton, Crandall, Conasauga Lake, Beaverdale, Dawnville,
Sumac and Cisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3482 8492 3493 8492 3498 8463 3477 8464
TIME...MOT...LOC 1853Z 270DEG 15KT 3487 8487
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 3:00 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Thu Jun 2 2022
GAZ006-007-021930-
Gilmer GA-Fannin GA-
300 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southeastern Gilmer
and southeastern Fannin Counties through 330 PM EDT...
At 259 PM EDT, a strong thunderstorm was over Pisgah, or 8 miles east
of Ellijay, moving east at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dial, Springer Mountain Shelter, Cartecay, Margret, Pisgah, Stover
Creek Shelter and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3481 8414 3480 8413 3480 8411 3473 8409
3473 8411 3470 8412 3460 8422 3461 8441
3477 8440 3481 8417
TIME...MOT...LOC 1859Z 270DEG 15KT 3472 8433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 3:11 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Thu Jun 2 2022
GAZ008-009-021945-
Union GA-Towns GA-
311 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of western Towns and
northern Union Counties through 345 PM EDT...
At 311 PM EDT, a strong thunderstorm was near Ivy Log, or near
Blairsville, moving east at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hiawassee, Blairsville, Young Harris, Brasstown Bald, Track Rock,
Gumlog, Macedonia, Nottely Dam, Ivy Log and Alexanders Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3491 8372 3482 8379 3485 8409 3486 8413
3487 8411 3489 8411 3491 8413 3499 8413
3499 8377
TIME...MOT...LOC 1911Z 267DEG 24KT 3492 8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:23 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jun 2, 1:29 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Jun 2, 2:06 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon | 24 min |
| Jun 2, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 34 min |
| Jun 2, 2:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 2, 2:39 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Jun 2, 2:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jun 2, 3:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 2, 3:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Jun 2, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 29 min |
| Jun 2, 3:40 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Jun 2, 3:51 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Jun 2, 3:59 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 2, 4:09 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jun 2, 4:20 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 2, 4:39 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jun 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Walker, Whitfield | 31 min |
| Jun 2, 5:04 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| Jun 2, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 30 min |
| Jun 2, 5:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 2, 5:37 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Jun 2, 6:05 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Jun 2, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 21 min |
| Jun 2, 6:19 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Jun 2, 6:34 PM EDT | Special Weather Statement | FFC | Houston, Jones, Twiggs | 26 min |
| Jun 2, 6:45 PM EDT | Special Weather Statement | FFC | Clarke | 30 min |
| Jun 2, 6:50 PM EDT | Special Weather Statement | FFC | Jones, Putnam | 25 min |
| Jun 2, 7:17 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Jun 2, 7:32 PM EDT | Flash Flood Warning | FFC | Barrow, Clarke, Jackson, Oconee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.